DOI 10.17235/reed.2024.10432/2024
Gastrointestinal bleeding due to disseminated histoplasmosis in a patient under anti-TNF treatment.
Аннотация
A 62-year-old woman, originally from Peru, with rheumatoid arthritis under treatment with anti-tumor necrosis factor (anti-TNF) therapy, was admitted due to constitutional syndrome and suspicion of neoplasia. Computed tomography (CT) scan revealed involvement of three segments of the colon, ascites, and likely peritoneal implants. Ascitic fluid analysis showed elevated adenosine deaminase (ADA) levels and lymphocytosis. The patient presented with hematemesis and hematochezia with hemodynamic instability. Upper gastrointestinal endoscopy identified an extensive ulcer in the middle esophagus with a granular base, elevated and defined edges, indeterminate for malignancy and without blood residues. Colonoscopy also revealed multiple extensive ulcers in the transverse colon, with whitish bases and thickened and necrotic-looking surrounding mucosal edges. Histology showed granulomas and yeast-like fungal structures with methenamine silver staining in both tissues, consistent with disseminated histoplasmosis. Antifungal treatment was initiated with good clinical evolution.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.